Pennsylvania, 2010Flash Flood in Pennsylvania, June 12 to 13, 2010
June 12 to 13, 2010 · NWS BGM · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across northeast Pennsylvania in the vicinity of a stalled frontal boundary. With a very moist airmass in place across the region, the storms that developed produced very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across northeast Pennsylvania in the vicinity of a stalled frontal boundary. With a very moist airmass in place across the region, the storms that developed produced very heavy rainfall. Rainfall rates over one inch per hour occurred in Wayne county and resulted in some flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 12, 9:43 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 12, 9:43 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1043 PM EDT SAT JUN 12 2010
.SYNOPSIS...
A STALLED FRONTAL BOUNDARY OVER THE REGION WILL PROVIDE TIMES OF
SHOWERS AND THUNDERSTORMS FOR THE REST OF THE WEEKEND...PRIMARILY
DURING THE AFTERNOON AND EVENING HOURS. A STRONGER COLD FRONT WILL
SWEEP THROUGH THE AREA ON MONDAY WITH ANOTHER ROUND OF SHOWERS AND
STORMS. HIGH PRESSURE BUILDING IN FOR TUESDAY WILL BRING US A FAIR,
BUT COOLER MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TRAINING ECHOES HAVE TAKEN MOST OF OUR ATTENTION THIS EVE. ECHOES
ARE MARCHING ALONG AN OLD OUTFLOW BNDRY WITH A WRM FNT SINKING
SLWLY SWRD ACROSS CNTRL NY TO NEAR THE PA BRDR. WEAK UA RIPPLES
ADDING TO THE ENERGY WILL CONT THRU THE NGT. STILL...AREAL CVRG IS
LIMTED...AND MANY AREAS HAVE SEEN ONLY LIMITED RAINFALL. IN ANY
EVENT...SCT SHWRS...WITH TRWS SOUTH OF THE WRM FNT...WILL CONT
THRU THE NGT. AREAS THAT DO SEE TRWS COULD SEE HEAVY AMTS...WITH
PW BETTER THAN TWO INCHES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WARM FRONT WILL STILL BE IN THE VICINITY OF CNY/NEPA ON SUNDAY
WITH A WEAK WAVE FORECAST BY THE MODELS TO MOVE ALONG THE FRONT.
NAM/GFS DISAGREE ON THE PLACEMENT OF SYNOPTIC BOUNDARIES...BUT WE
FEEL THAT BEST CONVERGENCE FOR CONVECTIVE REDEVELOPMENT WILL BE
ALONG AND EAST OF THE I-81 CORRIDOR AND HAVE SITUATED OUR HIGHEST
CHANCES FOR SHRA/TSRA IN THESE AREAS. THE MORNING LOOKS MAINLY
QUIET WITH AGAIN THE FAVORED AFTERNOON HEATING TIMES THE BEST
CHANCE FOR PRECIP. DIURNAL TRENDS LOOK TO TAKE OVER AGAIN SUNDAY
EVENING...FOLLOWED BY A COLD FRONT APPROACHING THE REGION ON
MONDAY. GFS DOES NOT MAKE MUCH OF THIS FEATURE...BUT THE NAM AND
ECMWF APPROPRIATELY DEVELOP THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AS THE MUCH COOLER AIRMASS MOVES IN
FROM THE NORTH. ON MONDAY NIGHT...WILL FOLLOW THE GFS TRENDS OF
PRECIPITATION CHANCES WANING. DO NOT LIKE THE LOOKS OF THE SFC LOW
AND ASSOCIATED HEAVY PRECIP ON THE NAM LATE MONDAY NIGHT AS THIS
APPEARS TO BE SUFFERING FROM SOME FEEDBACK ISSUES. HIGH PRESSURE
AND COOLER TEMPERATURES ARE EXPECTED ON TUESDAY.
BLENDED MOS GUIDANCE SEEMED TO FIT OUR PREVIOUS
FORECAST...ALTHOUGH SUNDAY WILL BE TRICKY AS THE AIRMASS WILL BE
QUITE WARM UNDER THE THERMAL RIDGE. SHOULD WE BREAK OUT INTO SOME
DECENT SUNSHINE...SOME PARTS OF NEPA AND THE SRN TIER OF NY COULD
REALLY SOAR INTO THE 80S TO NEAR 90...SIMILAR TO THIS AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FOLLOWED HPC GUIDANCE. AS USUAL CLOSE TO EURO WHICH ISNT TOO FAR
FROM GFS. FOR THE PERIOD NEAR NORMAL FOR PRECIP AND TEMPS. NOT
SEEING ANY LONG DURATION RAIN. AT THE START OF THE EXTENDED HIGH
PRESSURE STILL IN CONTROL INTO EARLY WED. WEAK FRONTS GO THROUGH
WED PM INTO THU NGT BEFORE HIGH PRESSURE RETURNS FOR FRI INTO SAT
AM. UNDER A UL RIDGE SO TEMPS WILL BE ABOVE NORMAL. ANOTHER COLD
FRONT IS EXPECTED FOR SAT PM. THIS FRONT STRONGER THE ONES MID
WEEK BUT TIMING IN QUESTION ATTM.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
A BROKEN AREA OF SHOWERS ACROSS THE AREA. ALL OF THE THUNDERSTORMS
HAVE MOVED SOUTH AND EAST BUT A TS COULD STILL FORM IN THE NEXT 3
HOURS. MVFR CIGS IN SYR AND RME WILL SETTLE SOUTH AS THE WARM
FRONT MOVES SOUTH TONIGHT. LATE TONIGHT ALL SITES SHOULD HAVE IFR
CIGS AND MVFR/IFR VSBYS. WITH WEAK LOW LEVEL WINDS THE CIGS AND
VSBYS WILL BE SLOW TO RISE BUT BY 15Z SHOULD BE BACK TO MVFR CIGS
AND VFR VSBYS. MID TO LATE AFTN CIGS AT ELM AND AVP SHOULD BE VFR.
NOT ENOUGH SHOWERS TO PUT IN THE TAFS ATTM BEYOND THIS EVENING.
COULD BE SOME DRIZZLE LATE TONIGHT. ALSO DURING THE DAY SUNDAY
THERE COULD BE A SHOWER OR A THUNDERSTORM.
WITH WARM FRONT IN UPSTATE NY EAST WINDS 5 KTS AT SYR AND RME.
KAVP IS SW AT 5 TO 10 KTS WITH HIGHER GUSTS...WHILE REST OF SITES
ALREADY LIGHT AND VARIABLE. TONIGHT WINDS 5 KTS OR LESS AND
VARIABLE. TOWARDS 18Z SUNDAY WINDS W TO NW AROUND 5 KTS.
OUTLOOK...
SUN NGT...MVFR AND IFR IN SHOWERS AND TS AHEAD OF COLD FRONT.
MON...MORNING RESTRICTIONS IN SHOWERS AND TS AND FOG IMPROVING TO
MAINLY VFR IN THE AFTN WITH HIGH PRESSURE AND DRIER AIR MOVING IN
FROM THE NW.
TUE...VFR. COULD BE SOME IFR/MVFR MORNING FOG.
WED AND THU...POSSIBLE RESTRICTIONS FOR SHOWERS/THUNDERSTORMS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
&&
SYNOPSIS...JAB
NEAR TERM...DGM/JAB
SHORT TERM...JAB
LONG TERM...TAC
AVIATION...TAC
Hazardous weather outlook, Jun 12, 3:06 PM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT SAT JUN 12 2010
NYZ009-015>018-036-037-132015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
406 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-132015-
STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-TIOGA-
BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
406 PM EDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...LATE AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL...LEADING
TO THE POTENTIAL FOR LOCALIZED URBAN AND SMALL STREAM FLOODING.
THE BEST CHANCE FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE
THROUGH 10 PM...WITH LITTLE TO NO STORM ACTIVITY EXPECTED OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JAB
In the hours before
Special weather statement, Jun 12, 5:19 PM EST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
619 PM EDT SAT JUN 12 2010
NYZ057-122300-
DELAWARE NY-
619 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE COUNTY...
* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS
STORM WAS LOCATED NEAR BOVINA CENTER...AND MOVING SOUTHEAST AT 30
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NEW KINGSTON AT 625 PM EDT...
ROXBURY AND HALCOTTSVILLE AT 635 PM EDT...
ARKVILLE AT 640 PM EDT...
FLEISCHMANNS AT 645 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4221 7452 4220 7452 4218 7446 4216 7446
4214 7451 4214 7453 4212 7455 4212 7456
4224 7488 4240 7479 4232 7444
DGMSpecial weather statement, Jun 12, 5:37 PM EST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 PM EDT SAT JUN 12 2010
NYZ056-057-PAZ039-040-122315-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA-
637 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSQUEHANNA...
NORTHERN WAYNE...SOUTHEASTERN BROOME AND SOUTHWESTERN DELAWARE
COUNTIES...
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LANESBORO...AND
MOVING SOUTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SHERMAN AND DEPOSIT AT 645 PM EDT...
HALE EDDY AND STARRUCA AT 650 PM EDT...
WINTERDALE AND SCOTT CENTER AT 655 PM EDT...
STARLIGHT AND PRESTON PARK AT 700 PM EDT...
HANCOCK AT 705 PM EDT...
FISHS EDDY AT 710 PM EDT...
PEABROOK AND EQUINUNK AT 715 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4196 7492 4186 7514 4181 7508 4179 7511
4177 7511 4177 7506 4175 7506 4198 7567
4214 7557 4197 7492
DGMSpecial weather statement, Jun 12, 7:10 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT SAT JUN 12 2010
NYZ062-130115-
SULLIVAN NY-
810 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY...
* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS
STORM WAS LOCATED NEAR FREMONT...AND MOVING SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NORTH BRANCH AND CALLICOON CENTER AT 815 PM EDT...
JEFFERSONVILLE AND KENOZA LAKE AT 820 PM EDT...
FOSTERDALE AT 825 PM EDT...
BRISCOE AND WHITE SULPHUR SPRINGS AT 830 PM EDT...
BETHEL AT 835 PM EDT...
WHITE LAKE AND SWAN LAKE AT 840 PM EDT...
FERNDALE AT 845 PM EDT...
MAPLEWOOD AND MONGAUP VALLEY AT 850 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4145 7482 4173 7506 4177 7506 4177 7510
4178 7511 4190 7498 4177 7455 4174 7457
4171 7450
DGMFlash Flood, Wayne
- When
- June 12, 10:50 PM EST to June 13, 1:00 AM EST
- Where
- Wayne County, Preston Park to 0.59 mi SSW of Preston Park
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.880, -75.350
Several roads were closed across northern Wayne county due to high water. Over two feet of water was reported on a portion of the Dixie Highway in the Township of Preston.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237021.